MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL1416140-J
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a non- endologix (medtronic, thoracic cuff) proximal stent graft, an ovation ix extender and two (2) ovation iliac limbs to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off label).During the routine 1 month follow up visit ((b)(6) 2018), a type 3a endoleak between the afx2 bifurcated stent graft and the left ovation iliac limb (16x140) was identified and later confirm with an angiogram ((b)(6) 2018).A secondary procedure was completed.The physician elected to implant another ovation iliac limb to bridge the gap between the bifurcated stent graft and the left ovation iliac limb.A small leak was still present post- secondary procedure.Approximately 1 month later ((b)(6) 2018), another intervention was performed.The physician elected to implant a non- endologix (palmaz) stent.A small leak was still present post intervention but the physician decided to monitor the patient as there was no sac growth.The patient was reported as being as being stable post intervention.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a type 3a endoleak.This event is most likely user related due to the off- label concomitant use of afx/ ovation and medtronic (non- endologix) stents.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8492214
Report Number3008011247-2019-00053
Device Sequence Number16584759
Product Code MIH
UDI-Device IdentifierM701TVIL1416140J1
UDI-Public+M701TVIL1416140J1/$$3201012FS09181705L
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Model NumberTV-IL1416140-J
Device Catalogue NumberTV-IL1416140-J
Device Lot NumberFS091817-05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT 1721822007; EXTENDER STENT GRAFT, LOT FS092517-02; ILIAC LIMB, LOT FS092815-55; ILIAC LIMB, LOT FS111617-24; NON- ENDOLOGIX (MEDTRONIC, THORACIC CUFF); NON- ENDOLOGIX (PALMAZ) STENT; BIFURCATED STENT GRAFT, LOT 1721822007; EXTENDER STENT GRAFT, LOT FS092517-02; ILIAC LIMB, LOT FS092815-55; ILIAC LIMB, LOT FS111617-24; NON- ENDOLOGIX (MEDTRONIC, THORACIC CUFF); NON- ENDOLOGIX (PALMAZ) STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR